Alert archive / North Dakota / Winter Storm Warnings in 2006

Winter Storm Warning 2, NWS Grand Forks, ND

October 30, 20066 counties in North Dakota; Kittson County, Minnesota

NWS Grand Forks, ND issued this winter storm warning at Oct 30, 2006, 4:28 AM CST for 6 counties in North Dakota; Kittson County, Minnesota. It took effect at Oct 30, 2006, 12:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2006, 4:28 AM CST (10:28 UTC)
In effect from
Oct 30, 2006, 12:00 PM CST
Expired
Oct 30, 2006, 8:45 PM CST
In force
9 hr
Issued by
NWS Grand Forks, ND

Counties Kittson County, MN, Benson County, ND, Cavalier County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 132 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.5 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2715 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFGF 301028
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
428 AM CST MON OCT 30 2006

...WINTER STORM WATCH FOR PART OF NORTHWEST MINNESOTA...

.A STRONG FRONTAL SYSTEM WITH LOW PRESSURE IN SOUTH DAKOTA THIS
MORNING WILL BE INTO WEST CENTRAL MINNESOTA THIS AFTERNOON. HEAVY
SNOW WILL DEVELOP OVER NORTHEAST NORTH DAKOTA AND PARTS OF
NORTHWEST MINNESOTA THIS AFTERNOON AND TONIGHT. NORTHWESTERLY
WINDS WILL ALSO CAUSE BLOWING AND DRIFTING SNOW TONIGHT BUT ALSO
AFTER THE MAIN SNOWFALL HAS ENDED.

MNZ002-003-009-015>017-022>024-027-028-NDZ039-301130-
/O.CAN.KFGF.WS.A.0005.061030T1800Z-061031T1700Z/
NORMAN-CLAY-NORTH BELTRAMI-EAST POLK-NORTH CLEARWATER-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-CASS-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...RED LAKE...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...FARGO
428 AM CST MON OCT 30 2006

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELED THE
WINTER STORM WATCH. 

$$

MNZ004-NDZ006>008-014-015-054-311800-
/O.UPG.KFGF.WS.A.0005.061030T1800Z-061031T1700Z/
/O.NEW.KFGF.WS.W.0002.061030T1800Z-061031T1800Z/
KITTSON-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...ADAMS
428 AM CST MON OCT 30 2006

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 12 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO NOON ON
TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

HEAVY SNOW AND BLOWING SNOW CONDITIONS ARE EXPECTED ACROSS
NORTHEAST NORTH DAKOTA AND PART OF NORTHWEST MINNESOTA BEGINNING
THIS AFTERNOON AND LASTING THROUGH TUESDAY MORNING. SNOWFALL
TOTALS RANGING FROM 4 TO 8 INCHES ARE EXPECTED. THE MOST
SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED IN AND NORTH OF THE
DEVILS LAKE AREA AND EXTENDING ALONG THE CANADIAN BORDER INTO
KITTSON COUNTY MINNESOTA. NORTHWESTERLY WINDS 20 TO 35 MPH...WITH
GUSTS TO 45 MPH...WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING
SNOW. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE HALF MILE
ESPECIALLY IN OPEN COUNTRY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MNZ001-007-008-013-014-NDZ016-024-026>030-038-311800-
/O.UPG.KFGF.WS.A.0005.061030T1800Z-061031T1700Z/
/O.NEW.KFGF.SB.Y.0003.061030T1800Z-061031T1800Z/
WEST POLK-WEST MARSHALL-EAST MARSHALL-PENNINGTON-RED LAKE-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...WARREN...
NEWFOLDEN...THIEF RIVER FALLS...RED LAKE FALLS...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY
428 AM CST MON OCT 30 2006

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM NOON TODAY TO
12 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
NOON ON TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

SNOW AND BLOWING SNOW CONDITIONS ARE EXPECTED POSSIBLE ACROSS
EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA BEGINNING THIS
AFTERNOON AND CONTINUING INTO TUESDAY MORNING. SNOWFALL TOTALS
RANGING FROM 2 TO 5 INCHES ARE POSSIBLE. THE MORE SIGNIFICANT
SNOW ACCUMULATIONS WILL BE NORTH HIGHWAY 2. NORTHWESTERLY WINDS
20 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL PRODUCE CONSIDERABLE
BLOWING AND DRIFTING SNOW. VISIBILITIES AT TIMES WILL BE REDUCED
TO LESS THAN ONE HALF MILE ESPECIALLY IN OPEN COUNTRY.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MNZ005-006-311700-
/O.CON.KFGF.WS.A.0005.061030T1800Z-061031T1700Z/
ROSEAU-LAKE OF THE WOODS-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE
428 AM CST MON OCT 30 2006

...WINTER STORM WATCH REMAINS IN EFFECT FROM NOON CST TODAY
THROUGH TUESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM NOON CST TODAY
THROUGH TUESDAY MORNING. 

HEAVY SNOW AND BLOWING SNOW CONDITIONS REMAIN POSSIBLE ACROSS
PART OF NORTHWEST MINNESOTA TONIGHT AND TUESDAY MORNING...
INCLUDING ROSEAU AND LAKE OF THE WOODS COUNTIES. SNOWFALL TOTALS
RANGING FROM 4 TO 7 INCHES ARE POSSIBLE. THE MORE SIGNIFICANT
SNOW ACCUMULATIONS ARE EXPECTED NEAR THE CANADIAN BORDER AND MAY
BE FARTHER NORTH. NORTHWESTERLY WINDS 20 TO 30 MPH MAY ALSO PRODUCE
CONSIDERABLE BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
GV
2 follow-up statements
000 
WWUS43 KFGF 302116
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
316 PM CST MON OCT 30 2006

...WINTRY WEATHER EXPECTED THIS AFTERNOON THROUGH TUESDAY
MORNING...

.SNOW WILL FALL THROUGH EARLY TUESDAY MORNING ACROSS NORTHEASTERN
NORTH DAKOTA AND NORTHWESTERN MINNESOTA. THE HEAVIEST SNOW WILL 
FALL FROM DEVILS LAKE NORTHEAST THROUGH LANGDON...CAVALIER...AND
HALLOCK...WHERE FOUR TO SIX INCHES MAY ACCUMULATE. ONE TO FOUR
INCHES OF SNOW WILL FALL IN THE COOPERSTOWN...GRAND FORKS...
MAYVILLE...THIEF RIVER FALLS...AND ROSEAU AREAS. NORTHWEST WINDS
OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL CAUSE REDUCED VISIBILITY
IN BLOWING AND DRIFTING SNOW.

ROADS MAY BECOME SNOW COVERED AND ICY. ALWAYS CHECK THE LATEST
ROAD REPORTS BEFORE VENTURING OUT...AND ALLOW EXTRA TIME TO REACH
YOUR DESTINATION.

NDZ038-302230-
/O.CAN.KFGF.SB.Y.0003.000000T0000Z-061031T1800Z/
BARNES-
INCLUDING THE CITY OF...VALLEY CITY
316 PM CST MON OCT 30 2006

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
SNOW AND BLOWING SNOW ADVISORY. 

A BRIEF PERIOD OF LIGHT SNOW WILL OCCUR LATE THIS AFTERNOON AND
EVENING...BUT IT IS NO LONGER EXPECTED TO SIGNIFICANTLY REDUCE
VISIBILITIES. THUS THE SNOW AND BLOWING ADVISORY HAS BEEN REPLACED
BY A WIND ADVISORY.

$$

MNZ004-NDZ006>008-014-015-054-311800-
/O.CON.KFGF.WS.W.0002.000000T0000Z-061031T1800Z/
KITTSON-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...ADAMS
316 PM CST MON OCT 30 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST TUESDAY.

SNOW WILL CONTINUE TO FALL IN NORTHEASTERN NORTH DAKOTA THROUGH
TONIGHT...AND WILL BEGIN IN NORTHWESTERN MINNESOTA BY LATE
AFTERNOON AND CONTINUE THROUGH EARLY TUESDAY MORNING. TOTAL SNOW
ACCUMULATIONS BY TUESDAY MORNING WILL RANGE FROM 4 TO 6 INCHES...
WITH THE HEAVIEST SNOW LIKELY IN THE LANGDON...CAVALIER...AND
HALLOCK AREAS. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45
MPH WILL PRODUCE BLOWING AND DRIFTING SNOW THROUGH TUESDAY MORNING
...EVEN AFTER THE SNOW HAS STOPPED FALLING. CONDITIONS WILL BE
WORST IN THE DEVILS LAKE BASIN LATE THIS AFTERNOON BUT NOT UNTIL
THIS EVENING IN THE REMAINDER OF NORTHEASTERN NORTH DAKOTA AND
NORTHWESTERN MINNESOTA.

AS TEMPERATURES CONTINUE TO FALL THROUGH THIS EVENING...ROADWAYS
WILL BECOME SNOW COVERED AND ICY. ALWAYS CHECK THE LATEST ROAD
REPORTS BEFORE VENTURING OUT AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MNZ005-006-311800-
/O.UPG.KFGF.WS.A.0005.000000T0000Z-061031T1700Z/
/O.EXA.KFGF.SB.Y.0003.000000T0000Z-061031T1800Z/
ROSEAU-LAKE OF THE WOODS-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE
316 PM CST MON OCT 30 2006

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 12 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST
TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP BY LATE AFTERNOON AND CONTINUE THROUGH TUESDAY
MORNING. EXPECT TOTAL SNOW ACCUMULATIONS FROM 2 TO 4 INCHES.
STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL
CAUSE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITY WILL BE
REDUCED TO ONE HALF MILE OR LESS AT TIMES IN OPEN COUNTRY.

EXPECT CONDITIONS TO DETERIORATE THIS EVENING AS TEMPERATURES FALL
BELOW FREEZING. ROADWAYS MAY BECOME SNOW COVERED AND ICY.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MNZ009-311800-
/O.EXA.KFGF.SB.Y.0003.000000T0000Z-061031T1800Z/
NORTH BELTRAMI-
INCLUDING THE CITY OF...RED LAKE
316 PM CST MON OCT 30 2006

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 12 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST
TUESDAY. 

SNOW WILL DEVELOP BY EVENING AND CONTINUE THROUGH TUESDAY
MORNING. EXPECT TOTAL SNOW ACCUMULATIONS FROM 2 TO 4 INCHES.
STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL
CAUSE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITY WILL BE
REDUCED TO ONE HALF MILE OR LESS AT TIMES IN OPEN COUNTRY.

EXPECT CONDITIONS TO DETERIORATE THIS EVENING AS TEMPERATURES FALL
BELOW FREEZING. ROADWAYS MAY BECOME SNOW COVERED AND ICY.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MNZ001-007-008-013-014-NDZ016-024-026>030-311800-
/O.CON.KFGF.SB.Y.0003.000000T0000Z-061031T1800Z/
WEST POLK-WEST MARSHALL-EAST MARSHALL-PENNINGTON-RED LAKE-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...WARREN...
NEWFOLDEN...THIEF RIVER FALLS...RED LAKE FALLS...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE
316 PM CST MON OCT 30 2006

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM
CST TUESDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM
CST TUESDAY. 

SNOW WILL SPREAD FROM NORTHEASTERN NORTH DAKOTA AND INTO
NORTHWESTERN MINNESOTA BY LATE THIS AFTERNOON. EXPECT 2 TO 4
INCHES OF SNOW TO ACCUMULATE BY THE TIME THE SNOW ENDS EARLY
TUESDAY MORNING. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45
MPH WILL PRODUCE BLOWING AND DRIFTING SNOW WITH VISIBILITY LESS
THAN ONE HALF MILE AT TIMES. THE BLOWING AND DRIFTING SNOW WILL
CONTINUE THROUGH TUESDAY MORNING...EVEN THOUGH THE SNOW WILL HAVE
STOPPED FALLING.

EXPECT ROADWAYS TO BECOME SNOW COVERED AND ICY THIS EVENING.
ALWAYS CHECK THE LATEST ROAD REPORTS BEFORE VENTURING OUT AND
ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

SCHULTZ/GODON
000 
WWUS43 KFGF 310245
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
845 PM CST MON OCT 30 2006

...WINTRY WEATHER TO CONTINUE THROUGH TUESDAY MORNING...

.THE HEAVIEST SNOWFALL HAS MOVED NORTH AND EAST OF THE AREA INTO
SOUTHERN CANADA. LIGHT SNOW WILL CONTINUE OVERNIGHT WITH SOME
ADDITIONAL ACCUMULATION LIKELY. NORTH WINDS OF 15 TO 25 MPH AREAS
OF BLOWING AND DRIFTING SNOW WILL CONTINUE. WHEN COMBINED WITH ICY
ROADWAYS TRAVEL WILL REMAIN HAZARDOUS TONIGHT.

ALWAYS CHECK THE LATEST ROAD REPORTS BEFORE VENTURING OUT...AND
ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

MNZ004-NDZ006>008-014-015-054-311200-
/O.CAN.KFGF.WS.W.0002.000000T0000Z-061031T1800Z/
/O.EXB.KFGF.SB.Y.0003.000000T0000Z-061031T1200Z/
KITTSON-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...CANDO...LANGDON...CAVALIER...
MADDOCK...LEEDS...DEVILS LAKE...ADAMS
845 PM CST MON OCT 30 2006

...WINTER STORM WARNING IS CANCELLED...
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST
TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

LIGHT SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS...HOWEVER
ADDITIONAL ACCUMULATIONS WILL BE LIGHT. UP TO ONE INCH ADDITIONAL
SNOWFALL IS ANTICIPATED IN THE DEVILS LAKE BASIN AND THE FAR NORTHERN
RED RIVER VALLEY AND EXTREME NORTHWEST MINNESOTA. WITH NORTH TO
NORTHWEST WINDS OF 15 TO 25 MPH BLOWING AND DRIFTING SNOW WILL
REDUCE THE VISIBILITY AT TIMES TO AROUND ONE HALF MILE. WHEN
COMBINED WITH ICY ROADWAYS TRAVEL WILL REMAIN HAZARDOUS OVERNIGHT.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MNZ001-005>009-013-014-NDZ016-024-026>030-311200-
/O.EXT.KFGF.SB.Y.0003.000000T0000Z-061031T1200Z/
WEST POLK-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL-
NORTH BELTRAMI-PENNINGTON-RED LAKE-EASTERN WALSH COUNTY-EDDY-
NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ROSEAU...
BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...
RED LAKE FALLS...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE
845 PM CST MON OCT 30 2006

...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM CST
TUESDAY...

THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 AM
CST TUESDAY. 

LIGHT SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS...HOWEVER
ADDITIONAL ACCUMULATIONS WILL BE LIGHT. UP TO ONE INCH ADDITIONAL
SNOWFALL IS ANTICIPATED IN THE CENTRAL RED RIVER VALLEY EAST TO
THE THIEF RIVER FALLS AREA. UP TO TWO INCHES ADDITIONAL SNOW ARE
POSSIBLE ACROSS THE ROSEAU AND BAUDETTE AREAS OVERNIGHT.

EXPECT ICE COVERED ROADWAYS THROUGH TONIGHT. ALWAYS CHECK THE
LATEST ROAD REPORTS BEFORE VENTURING OUT AND ALLOW EXTRA TIME TO
REACH YOUR DESTINATION.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

ME

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Oct 29, 9:10 PM CST, 7 hours 18 minutes earlier.

Area forecast discussion, Oct 29, 9:10 PM CST, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
910 PM CST SUN OCT 29 2006

.DISCUSSION...
UPPER LEVEL TROUGH OVER SOUTHWEST CANADA AND PACIFIC NORTHWEST
FORECAST TO MOVE INTO THE NORTHERN PLAINS, ROTATE TO NEGATIVE TILT
AND CLOSE OFF BY EARLY TUESDAY. EVENING 500 HPA UPPER AIR ANALYSIS
HAS 90+ METER HEIGHT FALLS OVER THE PACIFIC NORTHWEST WITH UPPER
WAVE MOVING IN. WATER VAPOR LOOP SHOWS UPPER TROUGH DIGGING OVER WA
WHILE SOME RIDGE BUILDING WAS OCCURRING OVER THE NORTHERN PLAINS
INTO FAR SOUTHERN CANADA.

GFS HAS A BETTER HANDLE ON LOW LEVEL FEATURES THIS EVENING AND WILL
BE USED. SURFACE LOW WAS LOCATED OVER SOUTHEAST ND AND IS FORECAST TO
MOVE INTO NORTHWEST MN AND DISSIPATE. A SECOND LOW PRESSURE SYSTEM
WILL DEVELOP OVER SOUTHEAST MT AND MOVE INTO NORTHWEST MN AND DEEPEN
BY MON AFTERNOON. MODELS ARE MAINTAINING THEIR CONTINUITY FROM RUN
TO RUN. WILL KEEP WATCH AS IS. WILL UPDATE ZONES.

&&

.AVIATION...
FOG LOOP AND SURFACE OBS SHOW 6 THOUSAND FT CEILINGS ALONG THE
INTERNATIONAL BORDER. SOUTH EDGE OF CLOUD DECK WAS STATIONARY UNTIL
AFTER SUNSET DESPITE NORTHEAST FLOW IN THE CLOUD LAYER. CLOUD DECK
BEGAN MOVING SOUTH AROUND 10 KTS AFTER SUNSET. MAY HAVE TO LOWER
CEILINGS FOR TONIGHT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
     MORNING FOR NDZ006-NDZ007-NDZ008-NDZ014-NDZ015-NDZ016-NDZ024-
     NDZ026-NDZ027-NDZ028-NDZ029-NDZ030-ND038-ND039-NDZ054.

MN...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
     MORNING FOR MNZ001-MNZ002-MN003-MNZ004-MNZ005-MNZ006-MNZ007-
     MNZ008-MNZ009-MNZ013-MNZ014-MNZ015-MNZ016-MNZ017-MNZ022-
     MNZ023-MNZ024-MNZ027-MNZ028.

&&

HOPPES
Hazardous weather outlook, Oct 29, 5:15 AM CST, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
515 AM CST SUN OCT 29 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-301115-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
515 AM CST SUN OCT 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POTENTIAL EXISTS FOR THE FIRST LARGE SCALE MEASURABLE SNOWFALL OF
THE YEAR ACROSS THE REGION MONDAY AFTERNOON AND NIGHT. SNOW POSSIBLY
MODERATE TO HEAVY AT TIMES IS PROJECTED ACROSS EASTERN NORTH DAKOTA
INTO NORTHWEST MINNESOTA. THE HEAVIEST SNOW ACCUMULATION IS EXPECTED
TO OCCUR FROM NORTHEAST NORTH DAKOTA INTO NORTHWEST MINNESOTA WHERE
AMOUNTS IN EXCESS OF 4 INCHES ARE POSSIBLE. TO COMPLICATE MATTERS
NORTH TO NORTHWEST WINDS ARE EXPECTED TO INCREASE DRAMATICALLY
MONDAY EVENING INTO TUESDAY MORNING WITH SPEEDS OF 25 TO 35 MPH
WITH HIGHER GUSTS. THIS WILL RESULT IN GREATLY REDUCED VISIBILITY
IN BLOWING AND DRIFTING SNOW. LOW PRESSURE OVER SOUTH DAKOTA IS
EXPECTED TO INTENSIFY AS IT LIFTS NORTHEAST INTO THE WESTERN GREAT
LAKES BY MONDAY NIGHT. A WINTER STORM WATCH HAS BEEN POSTED FOR
AREAS ALONG AND NORTH OF A COOPERSTOWN TO CROOKSTON LINE FOR MONDAY
AFTERNOON INTO TUESDAY MORNING. PERSONS PLANNING TRAVEL DURING THIS
PERIOD WILL WANT TO KEEP ABREAST OF THE SITUATION WITH LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL AMOUNTS TO THE GRAND
FORKS NATIONAL WEATHER SERVICE OFFICE.

BERG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 4:28 AM CSTSnow and Blowing Snow AdvisoryFGFBarnes, Benson, Cavalier, Eddy, Grand Forks, Griggs and 7 more24 hr
Oct 30, 4:42 AM CSTWind AdvisoryFGFBarnes, Cass, Ransom, Richland, Sargent16 hr

Nearby

Winter Storm Warnings in North Dakota, 2006Winter Storm Warnings in Minnesota, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.